Wildfire, Central Panhandle Mountains
- When
- August 20, 1:00 PM PST to August 31, 5:00 PM PST
- Where
- Central Panhandle Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
Lightning sparked a complex of large fire south of Avery in rural Shoshone County. The Sawtooth, Needle, and Foehl fires burned 557 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Lightning sparked a complex of large fire south of Avery in rural Shoshone County. The Sawtooth, Needle, and Foehl fires burned 557 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 20, 9:31 AM PST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1031 AM PDT FRI AUG 20 2010 .SYNOPSIS...DRY AND MOSTLY CLEAR CONDITIONS WILL CONTINUE THROUGH SATURDAY. A STRONG PACIFIC TROUGH WILL THEN ARRIVE ON SUNDAY BRINGING COOLER THAN NORMAL TEMPERATURES AND A CHANCE OF SHOWERS AND THUNDERSTORMS. RELATIVELY QUIET AND DRY CONDITIONS WILL RETURN EARLY NEXT WEEK WITH A GRADUAL WARMING TREND. && .DISCUSSION... THE FORECAST FOR THE REMAINDER OF TODAY REMAINS ON TRACK. TEMPERATURES ARE RANGING ANYWHERE FROM 4 TO 7 DEGREES COOLER THAN YESTERDAY AT THIS SAME TIME. MOSTLY CLEAR SKIES AND ABUNDANT SUNSHINE SHOULD ALLOW TEMPERATURES TO BE ONLY A FEW DEGREES COOLER THAN YESTERDAY...AS IS CURRENTLY FORECAST. && .AVIATION... DRY CONDITIONS ARE EXPECTED AS THE UPPER FLOW REMAINS SOUTHWEST. SOME THIN CIRRUS AND PERHAPS SOME THIN MID LEVEL CLOUDINESS WILL MOVE ACROSS WASHINGTON AND NORTH IDAHO LATE TONIGHT INTO SATURDAY. ALL TAF SITES WILL REMAIN VFR FOR THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 81 53 81 55 72 48 / 0 0 0 10 20 20 COEUR D'ALENE 81 47 83 52 71 46 / 0 0 10 10 20 20 PULLMAN 82 46 79 46 69 43 / 0 0 10 10 20 20 LEWISTON 89 57 89 57 78 53 / 0 0 10 10 20 20 COLVILLE 86 51 84 50 75 45 / 0 0 10 10 20 20 SANDPOINT 80 44 84 48 70 44 / 0 0 10 10 30 30 KELLOGG 79 52 82 51 68 45 / 0 0 10 20 30 30 MOSES LAKE 84 54 83 53 78 49 / 0 0 0 0 10 10 WENATCHEE 83 58 82 58 75 54 / 0 0 0 0 10 10 OMAK 86 49 84 53 78 48 / 0 0 10 10 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 556 AM PDT FRI AUG 20 2010 IDZ001>004-026-027-WAZ031>038-041>044-211300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 556 AM PDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256619.